I have been treated with propylthiouricil for my hyperthyroidism and have gained seven pounds in one month. My specialist told me i have to continue on it for another five months. My thyroid levels have returned to normal in one month. I have stopped my meds as I am a vain person and do not wish to gain any more weight as I have always prided myself. I also suffer from Depression and feel I would get worse if my weight was to continue to increase. I know I put myself at risk by discontinuing my meds and I am very distraught over this situation.
Are there any suggestions as to other methods to control hyperthyroidism. I do not want to sound vain but I also do not want to have to fight taking fifty pounds off if this med does this. The dr. said there were no guarantees. I don't understand this. One month ago I was too thin now I am worried about my weight. This seems unorthodox.
there must be another way.